It would help us better understand your dad's health if you told us what diabetes medication(s) he's taking, how much, and when. You also don't tell us what his glucose readings are; fasting and after meals. Really high is pretty vague. After 10-12 hr fast, above 200 mg/dl bad, above 250-300 very bad, above 400 dangerous. His doctor can prescribe the proper medication to help lower his glucose levels. Go see him/her asap.
You can visit the ADA Web page for nutrition and diet suggestions. http://www.diabetes.org/nutrition-and-recipes/nutrition/overview.jsp
My suggestion is low or no sugar and stay away from bad carbs for the latter will jack up his glucose levels. For a list of good carbs vs bad carbs go here http://www.bellaonline.com/articles/art6628.asp
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.